MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Catalog Number BXB097902A
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 12/04/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2025, a patient was treated for an emergent thoracoabdominal aortic rupture using a gore® excluder® thoracoabdominal branch endoprosthesis (tambe) system with gore® viabahn® vbx balloon expandable endoprosthesis (vbx device) devices in the visceral vessels.The renal arteries were plugged using abbott amplatzer¿ vascular plug ii (avp ii).The avp ii plugs were placed within the vbx devices.The procedure concluded successfully.On an unknown date, the patient became hypotensive post operation.It was determined the vbx device had moved from the superior mesenteric artery (sma) portal of the tambe device, forming a post-procedure type iii ednoleak.It's unknown why the vbx device moved.A reintervention took place to reline the sma portal.Two days post operation, the patient expired, due to the patient's family decided to discontinue care.According to the physician, the patient had gi bleeding.The patient had malperfusion to some of their visceral vessels and it was not unexpected that the patient had gi bleeding.The physician did not state that gore devices caused or contributed to the malperfusion - the patient didn¿t have blood flow to begin with.The malperfusion occurred because the patient did not have blood flow to the vessels because they were occluded.
 
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.A review of manufacturing records verified that the lot involved in this complaint met all pre-release specifications.The device remains implanted and was, therefore, not available for analysis.No clinical images enabling direct assessment of product performance were returned for evaluation.Cause of the reported event cannot be established based on the information reported to gore.Further information regarding this event was requested by gore, but no further information has been reported, therefore this investigation is considered complete.The device instructions for use (ifu), for the appropriate region and time-period, was reviewed with respect to the complaint detail.With regards to endoleak, the ifu states the following: ¿possible adverse events and complications that may occur with the use of this device or in any endovascular procedure and require intervention include, but are not limited to: ¿ endoleak and/or endotension.¿.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
vanessa rodriguez
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key24380748
Report Number2017233-2026-07161
Device Sequence Number21396872
Product Code PRL
UDI-Device Identifier00733132658848
UDI-Public(01)00733132658848(17)280112
Combination Product (Y/N)Y
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberBXB097902A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2025
Initial Report FDA Received Date02/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention; Hospitalization;
Patient SexUnknown